# SDR AALA990683

- Difficulty date: May 5, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N426AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49338
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer
- Part number: 1808492
- Condition: Dirty
- Location: A/C Bay
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ORD - FLT 366 - DURING CLIMB-OUT, FLIGHT ATTENDANT REPORTED A STRONG HOT BURNING METAL SMELL IN AFT COACH CABIN.  FLIGHT AIR INTERRUPTED AND RETURNED ORD WITHOUT FURTHER INCIDENT.  BURNIG SMELL DISSIPATED WHEN AIRCRAFT LANDED.  MAINTENANCE TROUBLE SHOT SYSTEM UNABLE TO DUPLICATE SMELL.  AS A PRECAUTIONARY, MAINTENANCE REMOVED AND REPLCED COALESCER BAGS AND PERFORMED PACK BURN OUT PER THE MM.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
